Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 6, NWS Blacksburg, VA

January 25, 2007Ashe County, Watauga County, North Carolina; Grayson County, Virginia

NWS Blacksburg, VA issued this wind advisory at Jan 25, 2007, 3:48 AM EST for Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It took effect at Jan 25, 2007, 6:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 3:48 AM EST (08:48 UTC)
In effect from
Jan 25, 2007, 6:00 PM EST
Expired
Jan 26, 2007, 3:36 AM EST
In force
10 hr
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 250848
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 AM EST THU JAN 25 2007

...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS TONIGHT...

.AN UPPER AIR DISTURBANCE WILL MOVE ACROSS THE APPALACHIANS TODAY. 
COLD ARCTIC AIR WILL SURGE INTO THE AREA THIS AFTERNOON AND
TONIGHT...AND NORTHWEST WINDS WILL INCREASE INTO THE EVENING
HOURS.

NCZ001-018-VAZ015-251700-
/O.NEW.KRNK.WI.Y.0006.070125T2300Z-070126T1100Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE
348 AM EST THU JAN 25 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 50
MPH...BY MID EVENING. THE STRONG WINDS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$
JJ
4 follow-up statements
000 
WWUS71 KRNK 251637
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EST THU JAN 25 2007

...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS TONIGHT...

.AN UPPER AIR DISTURBANCE WILL MOVE ACROSS THE APPALACHIANS
TODAY. COLD ARCTIC AIR WILL SURGE INTO THE AREA THIS AFTERNOON
AND TONIGHT...AND NORTHWEST WINDS WILL INCREASE INTO THE EVENING
HOURS.

NCZ001-018-VAZ015-260045-
/O.CON.KRNK.WI.Y.0006.070125T2300Z-070126T1100Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE
1137 AM EST THU JAN 25 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO
50 MPH...BY MID EVENING. THE STRONG WINDS WILL CONTINUE THROUGH
THE OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRNK 252110
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EST THU JAN 25 2007

...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS TONIGHT...

.AN UPPER AIR DISTURBANCE WILL MOVE ACROSS AND EAST OF THE
APPALACHIANS TONIGHT. COLD ARCTIC AIR WILL SURGE INTO THE AREA
OVERNIGHT...PRODUCING STRONG NORTHWEST WINDS ESPECIALLY ALONG THE
RIDGES THROUGH LATE TONIGHT.

NCZ001-018-VAZ015-260500-
/O.CON.KRNK.WI.Y.0006.070125T2300Z-070126T1100Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE
410 PM EST THU JAN 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO
55 MPH ALONG THE RIDGES. THE STRONG WINDS WILL CONTINUE THROUGH
LATE TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRNK 260157
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EST THU JAN 25 2007

...AN ARCTIC BLAST WILL BRING STRONG NORTHWEST WINDS OVERNIGHT...

.AN UPPER AIR DISTURBANCE WILL MOVE EAST OF THE APPALACHIANS
OVERNIGHT. COLD ARCTIC AIR WILL CONTINUE TO SURGE INTO THE AREA
PRODUCING STRONG NORTHWEST WINDS ESPECIALLY ALONG THE RIDGES
THROUGH LATE TONIGHT.

NCZ001-018-VAZ015-261000-
/O.CON.KRNK.WI.Y.0006.000000T0000Z-070126T1100Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE
857 PM EST THU JAN 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO
50 MPH ALONG THE RIDGES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KRNK 260836
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 AM EST FRI JAN 26 2007

...WINDS DECREASING ACROSS THE AREA THIS MORNING...


NCZ001-018-VAZ015-260945-
/O.CAN.KRNK.WI.Y.0006.000000T0000Z-070126T1100Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE
336 AM EST FRI JAN 26 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED TO BELOW THE ADVISORY LEVEL OF 45 MPH
AND SHOULD CONTINUE TO DECREASE.

$$

07

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:22 AM EST, 26 minutes earlier.

Area forecast discussion, Jan 25, 3:22 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 AM EST THU JAN 25 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...

WATER VAPOR SHOWS STRONG SHORT WAVE MOVING INTO IND AT THIS
TIME...AND IS HANDLED WELL BY THE MODELS- MOVG ACROSS THE AREA
AROUND 18Z. UPSTREAM RADARS SHOW A LARGE AREA OF SNOW AHEAD OF
THIS FEATURE THAT WILL BE MOVING INTO THE MTNS THIS MORNING. ONCE
THE SHORT WAVE PASSES AND WINDS BECOME MORE NW...THE PRECIP WILL
CHANGE OVER TO UPSLOPE SNOW SHOWERS IN STRONG COLD ADVECTION. GFS
TRAJECTORIES FROM THE HYSPLIT MODEL FOR THE AIRMASS OVER THE MTNS
00Z FRI CONTINUE TO SHOW A PATH RIGHT ACROSS LAKE MICHIGAN...SO IT
STILL LOOKS LIKE LOW LEVEL MOISTURE WILL NOT BE A PROBLEM- AT
LEAST NOT THRU THE EVENING HOURS. IN ADDITION...THIS AIRMASS IS
COLD ENOUGH THAT LIQUID TO SNOW RATIOS SHOULD EASILY BE ON THE
ORDER OF 20 TO 1 BY THIS EVENING. SO...EVEN USING THE CONSERVATIVE
MODEL QPF OF ONE TO TWO TENTHS IN UPSLOPE AREAS WE WILL LIKELY SEE
SNOWFALL OF 2 TO 4 INCHES. FOR THAT REASON...WE HAVE ISSUED A
WINTER WEATHER ADVISORY FROM 700 AM TODAY THRU 600 AM FRIDAY.
TEMP/WINDS COMBO AFTER MIDNIGHT IS PRODUCING WIND CHILLS -5
DEGREES F IN THE HIGHER ELEVATIONS...AND SNOW ADVISORY AREAS WILL
ALSO HAVE BLOWING SNOW. WILL HAVE A WIND CHILL ADVISORY FOR A FEW
COUNTIES IN THE MTNS THAT ARE NOT COVERED BY THE WINTER WX
ADVISORY. ANY SNOW ACCUM REST OF THE MTNS SHOULD BE NO MORE THAN 2
INCHES...AND MOST AREAS JUST AN INCH OR LESS. FINALLY...MODELS
STILL INDICATING THAT THERE COULD BE WIND GUSTS >40 KNOTS IN
GRAYSON...ASHE AND WATAUGA COUNTIES...SO A WIND ADVISORY WILL BE
NEEDED TONIGHT IN THOSE LOCATIONS. HIGHS TODAY WILL BE MORNING
READINGS IN SE WV AND THE HIGHER ELEVATIONS... AND TEMPS WILL
PROBABLY FALL FOR ALL THE REST OF THE MTNS THIS AFTERNOON. FURTHER
EAST WHERE THERE WILL BE SOME SUN AND STRONG COLD ADVECTION IS NOT
UNTIL THIS AFTERNOON...TEMPS WILL BE MILDER. STAYED CLOSE TO MOS
LOWS TONIGHT...JUST A FEW DEGREES COOLER IN THE MTNS. &&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

FORTUNATELY THE NW FLOW OFF THE GREAT LAKES CUTS OFF TOWARD FRIDAY
MORNING AS THE SURFACE HIGH PRESSURE RIDGES INTO THE AREA AND THE
LOW LEVEL FLOW BECOMES MORE ANTICYCLONIC. SNOW SHOWERS SHOULD END
FOR ALL AREAS BUT WESTERN GREENBRIER BY SUNRISE FRIDAY. FRIDAY
STILL LOOKS LIKE A COLD DAY WITH THE HIGH PRESSURE BUILDING IN
WITH PLENTY OF SUBSIDENCE AND LITTLE MIXING. WILL BE HARD TO GET
ABOVE FREEZING WEST OF THE BLUE RIDGE. I MADE VERY FEW CHANGES IN
THE FORECAST BEYOND FRIDAY. SOME MODELS ARE TRYING TO PHASE THE
NEXT NRN STREAM SHORT WAVE WITH THE ACTIVE SRN STREAM AND BRING
MOISTURE...SNOW...UP INTO THE AREA SAT NIGHT AND POSSIBLY
SUNDAY...BUT THE PREFERRED GFS DOES NOT DO THIS. SO FOR NOW WE
HAVE CHC POPS SAT NIGHT IN THE MTNS AND FOOTHILLS- SAW NO REASON
TO CHANGE THIS. MAIN CHANGE WAS TO RAISE THE WINDS FRIDAY
NIGHT...ESPECIALLY IN THE NRN MTNS OF NC AND EXTREME SW VA NEAR
THE BLUE RIDGE. WITH THE PATTERN OF WARM AIR ADVECTION...A STRONG
WESTERLY LOW LEVEL JET...AND A SHALLOW INVERSION SIMILAR TO SOME
FAIRLY RARE EVENTS THAT BRINGS HIGH WIND GUSTS TO THE BLUE RIDGE
AND EVEN INTO THE FOOTHILLS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY FROM 1 AM TO 6 AM EST FRIDAY FOR VAZ011-
     018>020.

     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
     FRIDAY FOR VAZ007-009-010-015.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
     VAZ015.

NC...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
     FRIDAY FOR NCZ001-018.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
     NCZ001-018.

WV...WIND CHILL ADVISORY FROM 1 AM TO 6 AM EST FRIDAY FOR WVZ044.

     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 AM EST
     FRIDAY FOR WVZ042-043-045.

&&

SHORT TERM...JJ
LONG TERM...JJ
Hazardous weather outlook, Jan 24, 4:18 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EST WED JAN 24 2007

WVZ045-251015-
GREENBRIER-
418 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST
VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ARCTIC AIR WILL SURGE INTO THE REGION THURSDAY AND PERSIST INTO
FRIDAY. ALONG WITH STRONG NORTHWEST WINDS...SNOW ACCUMULATIONS OF
1 TO 5 INCHES ARE EXPECTED...WITH LOCALLY HIGHER TOTALS ACROSS THE
HIGHER WESTERN MOUNTAINS. THESE WINDS MAY ALSO PRODUCE PERIODS OF
BLOWING SNOW INCLUDING WIND CHILLS AS COLD AS 10 BELOW ZERO BY
EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE
REQUESTED.

VAZ007-009-010-020-WVZ042-043-251015-
TAZEWELL-SMYTH-BLAND-BATH-MERCER-SUMMERS-
418 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ARCTIC AIR WILL SURGE ACROSS THE MOUNTAINS THURSDAY AND PERSIST
INTO FRIDAY. THIS WILL PRODUCE SNOW SHOWERS ACROSS THE REGION
ALONG WITH STRONG NORTHWEST WINDS LATER THURSDAY INTO THURSDAY
NIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ALONG
WITH WIND GUSTS TO 40 MPH OR STRONGER. THESE WINDS MAY ALSO CAUSE
SOME BLOWING SNOW AS WELL AS WIND CHILLS NEAR 5 BELOW ZERO BY
EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE REQUESTED.

NCZ002-VAZ011>014-016>019-WVZ044-251015-
ALLEGHANY NC-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-MONROE-
418 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE ARCTIC AIR WILL MOVE INTO THE REGION THURSDAY AND PERSIST
INTO FRIDAY. SCATTERED SNOW SHOWERS ARE EXPECTED LATER THURSDAY
INTO THURSDAY NIGHT ALONG WITH STRONG NORTHWEST WINDS. SNOWFALL
TOTALS OF UP TO AN INCH MAY OCCUR ON THE RIDGES ALONG WITH GUSTS
TO 45 MPH OR STRONGER ESPECIALLY THURSDAY NIGHT. IN ADDITION THE
WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PUSH WIND CHILL
VALUES TO NEAR 5 BELOW ZERO BY EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-251015-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
418 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MUCH COLDER AIR WILL SLIDE INTO THE REGION LATER THURSDAY AND
CONTINUE INTO FRIDAY. THIS IN COMBINATION WITH GUSTY NORTHWEST
WINDS MAY RESULT IN WIND CHILLS BETWEEN ZERO AND 10 ABOVE BY EARLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ001-018-VAZ015-251015-
ASHE-WATAUGA-GRAYSON-
418 PM EST WED JAN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER SHOT OF ARCTIC AIR WILL PUSH INTO THE REGION THURSDAY AND
PERSIST INTO FRIDAY. ALONG WITH THE STRONG NORTHWEST WINDS...SNOWFALL
ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED...MAINLY ALONG THE
WESTERN SLOPES BY LATE THURSDAY NIGHT. NORTHWEST WINDS AT 20 TO 30
MPH INCLUDING GUSTS TO 50 MPH WILL ALSO MAKE FOR BLOWING SNOW
ACROSS THE RIDGES AS WELL AS WIND CHILLS NEAR 5 BELOW ZERO BY
EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE REQUESTED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:05 AM ESTWind Chill AdvisoryRNKAshe, Watauga30 hr
Jan 25, 3:05 AM ESTWinter Weather AdvisoryRNKAshe, Watauga30 hr

Nearby

Wind Advisories in North Carolina, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.